Alabama, 2015Flash Flood in Alabama, June 1, 2015
June 1, 2015 · NWS BMX · 1 event in 1 county or zone
A slow moving cold front pushed through central Alabama during the afternoon and evening. A band of thunderstorms developed along the front and produced localized heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front pushed through central Alabama during the afternoon and evening. A band of thunderstorms developed along the front and produced localized heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 1, 5:44 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 1, 5:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT MON JUN 1 2015
.UPDATE...
FOR 00Z AVIATION AS WELL AS UPDATED POPS TO ACCOUNT FOR ONGOING
CONVECTION RIGHT ALONG A COLD FRONT MOVING THROUGH THE AREA.
&&
.DISCUSSION...
MAIN CONVECTIVE AREA IS FARTHER REMOVED FROM UPPER LOW THAN YESTERDAY.
MOST OF THE CONVECTION TODAY HAS BEEN ACROSS SOUTHEAST ALABAMA. WATER
VAPOR SATELLITE IMAGERY SHOWS THE CLOSED UPPER LOW IS MOVING EAST...
AND MODEL RUNS ARE NOW SHOWING A MORE PROGRESSIVE SYSTEM. A FASTER
EASTWARD TRACK OF THE UPPER LOW MEANS DRIER MID LEVEL AIR WILL
WORK INTO ALABAMA SOONER...AND LOWERED RAIN CHANCES CONSIDERABLY
AFTER TUESDAY. THERE IS A WEAK SURFACE FRONT ACROSS EXTREME
NORTHWEST ALABAMA THIS AFTERNOON. AS THE UPPER LOW MOVES
EAST...SURFACE WINDS WILL BECOME NORTHWEST ACROSS NORTHERN
ALABAMA...USHERING IN SLIGHTLY COOLER AIR INTO NORTH ALABAMA ON
TUESDAY. BEYOND TUESDAY...TEMPERATURES WILL WARM EACH DAY AS
WARMER AIR OVER TEXAS SHIFTS EASTWARD. HIGHS ON FRIDAY AND INTO
THE WEEKEND WILL LIKELY REACH 90 IN SOME AREAS. OVER THE WEEKEND
THE UPPER FLOW BECOMES NORTHWEST...AND THERE COULD BE A FEW UPPER
IMPULSES IMPACTING ALABAMA. TO FAR OUT TO HAVE ANY CONFIDENCE IN
TIMING...SO WILL KEEP LOW END RAIN CHANCES FOR NOW...WITH SLIGHTLY
HIGHER RAIN CHANCES ACROSS THE NORTH.
58/ROSE
&&
.AVIATION...
00Z TAF DISCUSSION.
WEAK SURFACE FRONT RIGHT ALONG THE I-59 CORRIDOR. SHOWERS AND
STORMS HAVE BECOME NUMEROUS ALONG THE FRONT AND WILL IMPACT
EET...ANB...AND ASN OVER THE NEXT FEW HOURS. BEST CONFIDENCE IS AT
EET OVER THE NEXT HOUR. NOW EXACTLY SURE IF THE RAIN AND STORMS
HOLD TOGETHER BEFORE THE FRONT GETS TO ANB AND ASN...BUT WENT
AHEAD AND INCLUDED A TEMPO AT BOTH SITES FOR TSRA. AS FOR MGM AND
TOI...NOT EXPECTING THE RAIN TO MAKE IT...BEFORE MUCH OF IT
DISSIPATES. OTHERWISE EXPECT LOW CLOUDS/IFR CIGS AGAIN IN THE
MORNING WITH ABUNDANT MOISTURE IN PLACE. TOI AND MGM WILL ONCE
AGAIN BE THE LOWEST.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 62 81 61 83 62 / 30 20 10 30 20
ANNISTON 64 82 62 83 63 / 90 30 20 30 20
BIRMINGHAM 64 82 63 84 64 / 60 20 10 10 0
TUSCALOOSA 65 84 64 86 65 / 20 10 10 10 0
CALERA 64 82 63 84 64 / 90 20 10 10 0
AUBURN 65 82 65 84 65 / 40 40 30 20 10
MONTGOMERY 67 86 66 88 66 / 40 30 20 10 0
TROY 66 85 64 88 65 / 40 40 30 10 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 8:29 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 AM CDT MON JUN 1 2015
ALZ011>015-017>050-021730-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
929 AM CDT MON JUN 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...OUTLOOK THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 4:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL BIRMINGHAM 33.53N 86.80W
06/01/2015 E0.25 INCH JEFFERSON AL TRAINED SPOTTER
PEA SIZED HAIL IN CRESTWOOD.
&&
LINHARESLocal storm report, Jun 1, 5:43 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 4 WSW GADSDEN 33.98N 86.07W
06/01/2015 E0.25 INCH ETOWAH AL PUBLIC
PEA SIZE HAIL IN RAINBOW CITY. REPORTED VIA SOCIAL MEDIA.
&&
DAVISLocal storm report, Jun 1, 6:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 PM CDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD OHATCHEE 33.78N 86.02W
06/01/2015 CALHOUN AL 911 CALL CENTER
ONE INCH OF WATER REPORTED INSIDE A HOUSE IN OHATCHEE
&&
DAVISFlash Flood, St. Clair
- When
- June 1, 7:00 PM CST to 7:30 PM CST
- Where
- St. Clair County, 1.03 mi NNE of Ragland to 1.09 mi NNE of Ragland
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 33.745, -86.146
Flash flooding reported on Providence Road in the town of Ragland. Fireworks stand washed into roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588093.